It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Acne Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 01-01-2004, 08:58 PM   #1
Junior Member
 
Join Date: Apr 2003
Posts: 40
boring_life HB User
Accutane Update - GIMME REASSURANCE!

ive posted it before, but this is my 2nd time on accutane. 1st time cleared me up 100%...acne was more of a normal one- forehead, cheeks, nose, etc.

then it came back a year and a half later on my NECK. like where i shave on my neck (I'm a guy btw). i had acne on my back pretty bad previously and that went away with my face from 1st accutane, and ive heard of it there, but i have NEVER heard/seen it on the neck where I have it. i have seen razor burn and little pimples from shaving, but never cystic acne from shaving (where its the big nasty cysts that can only be cured internally).

at first, it was horrible because of my electric razor. then i switched to a gilette sensor excel. the irritation greatly went down. but i cut myself alot, so i switched to a mach3 turbo and it went down a little more (only because i never cut myself with it anymore). since then, its been about the same. i went on retina micro and it really looked like it was going away. then after about 5 months and it really has never changed except every 2 weeks id get really flakey and dry as the skin would shed off, i decided it was time to finally go back on accutane.

i'm now on 40mg/day of accutane and an antibiotic twice to keep the redness down. im on about 1 n a quarter months of accutane. about 3 weeks ago it looked like i was at the worse stage (worse before better). well, today its still really horrible and red and puffy and dry. ive been putting neosporin on the scabs and such and it keeps the redness down a little more n has helped heal my face quicker.

i really want to get a job, but my neck is really embarassing. i was not nearly this embarassed with my face cuz i know everyone had it. however, im in college now and i see less people with it, AND i dont think ive ever seen anyone with it on their neck and if so, not even close to this bad. how long did everyone go through "the really bad stage"...how long before it peaked? how long before it went away enough to at least a reasonably non-embarassing amount? redness? just reassure me!!

 
Sponsors Lightbulb
   
Old 09-17-2004, 09:23 PM   #2
Newbie
 
Join Date: Sep 2004
Posts: 6
3rd Course HB User
Re: Accutane Update - GIMME REASSURANCE!

Hi. Im a 24 yo male in Houston, Tx. My first six month course of Accutane was around September of 2000. The results were great! For the first time in years, I didn't have to worry about my skin being oily or breaking out. I didn't even worry as much about falling asleep at night without washing my face and paying for it with new pimples the next morning. My dermatologist prescribed me 20mg/day for the first month along with a prescription for 10mg/day of Prednisone (steroids for inflammation). He then prescribed me 20mg/am, 40mg/pm for the next 3 months....... 40mg/am, 40mg/pm for the final 2 months.

I was happily almost-acne-free for 2 years (maybe one small acne a month), until I noticed that my acne was coming back in full force towards the end of the summer in 2003. I was flabbergasted because I didn't really think my acne was coming back... not this bad anyway. I started using ProActiv but I didn't really like it much because the effect was a little weird for my skin. My skin would have this rubbery dry look, but at the same time it was very oily.

I went back to my dermatologist and was quite devastated. I asked him why my acne returned and he told me that there's a small percentage of patients who actually have to go through a second course of treatment and that it's perfectly normal. He's just going to have to give me a higher dosage this time around. He prescribed me 40mg/am, 40mg/pm for 6 months and I thought that it was going to be the end of it for my acne... at least maybe for the next 2 years again. My skin cleared up again with the desired results, but it was short lived. My second course of Accutane treatment lasted from August of 2003 until February of 2004.

However, my acne started to come back to haunt me only 6 months after my second course of treatment. In August of 2004, my acne started to come back in full bloom. Much like the way it was back when I was 20 years old... maybe even worse. I went back to my dermatologist showed him my problem. He admitted that I was one of those rare people who had to go through more than 2 courses of high-dosage treatments of Accutane, but he will definitely put me on an increasingly high dosage of Accutane this time around. Actually, I encouraged him to do so. I begged him to give me a higher dosage.

Since this time around I have a lot of mixed types of acne (especially the type of acne deep under the skin and turns into hard nodes), I asked him about RetinA Micro. I've read about RetinA Micro and how it helps to unplug existing acne and helps to prevent new acne from appearing. Sure enough, he agreed to give me higher dosage of Accutane for the next 6 months along with RetinA Micro .1%.

I also discussed with him how I noticed that the past 2 courses of Accutane treatment that I went through were always during the Fall season when the climate is a lot cooler compared to the Summer heat we experience here in Texas. So I suggested that since my skin has always been at its worst (meaning oily) during the summer, I suggested that maybe the dosages he's been giving me during the past 2 treatments were considerably low for my case and that maybe he could give me a lot higher dosage this time around (when my skin is at its worst). He seemed to have thought about it and agreed with me. Think about it. During the winter time when the climate is a lot cooler, your sebacious glands are not producing as much oil compared to the amount of oil they produce during the warmer climates. Also, your pores are a lot smaller during the cooler climates compared to warmer climates. So if you go to your doctor's office during the winter time when your skin is not really flaring up, he's not really going to be able to ascertain the real severity of your condition and in effect, he won't be able to give you the right dosage you're supposed to receive in the first place.

SINCE IM NOT REALLY SURE WHERE YOU ARE AND WHAT TYPE OF SKIN YOU HAVE AND AT WHAT TIME OF THE YEAR YOUR SKIN IS AT ITS WORST, I SUGGEST THAT YOU DISCUSS THIS POSSIBILITY TO YOUR DERMATOLOGIST.

YOU MIGHT ALSO WANNA ASK YOUR DERMATOLOGIST ABOUT THE POSSIBILITY OF IN-GROWN HAIR SINCE IT HAS SOMETHING TO DO WITH SHAVING.

THIRD COURSE OF ACCUTANE TREATMENT:

1st Month (August, 2004)
He's given me 40mg/am, 40mg/pm of Accutane for the 1st month. (Also, with 10mg/day of Prednisone to help with the inflammation).

Results: My face was breaking out a lot! The size of my acne are
so much bigger than I've ever had before and it seems like
there's no slowing it down any time soon.

2nd Month (September, 2004)
60mg/am, 60mg/pm for the 2nd month. (Also, with RetinA Micro .1% applied to my face once-a-day at bedtime.)

Results: My face is still the same from last month with the same size of
acne, however, a lot drier. Maybe the RetinA Micro is helping a
little bit by making my existing acne (the deep-under-the-skin
types) to rise up. It helps because I definitely didn't want to
pluck them out for fear of scarring.

Last edited by 3rd Course; 09-17-2004 at 09:28 PM. Reason: addendum

 
Old 09-17-2004, 10:31 PM   #3
Senior Veteran
(male)
 
Join Date: May 2004
Posts: 1,185
johnsmith007 HB User
Re: Accutane Update - GIMME REASSURANCE!

It should just get better from here. The only advice I could give you from this point on is to moisturize as much as possible. Your peaking is over, because Accutane peaks in the first month, and then gets better from there. As far as how long it will be till its not embarrassing is impossible to say, and for the redness, that will last until about a month after you get off of it. Donít get discouraged though, itís just going to get better from here, and if it cleared your acne the first time, thereís a good chance it will again.

Last edited by johnsmith007; 09-17-2004 at 10:31 PM.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Low Dose Accutane LowTane Acne 250 02-09-2010 08:44 PM
Accutane Journal KyleDale Acne 672 07-06-2007 08:31 AM
preparing for accutane... anyone who's on it, plez take a look california1 Acne 7 08-31-2005 12:59 PM
Few Quesions For Accutane Users.... matterson Acne 4 04-05-2005 09:14 PM
Post Accutane Update desertgirl Acne 14 03-30-2005 07:09 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Accutane
Aspirin
Benzoyl
Clindamycin
Differin
  Accutane
Aspirin
Benzoyl
Clindamycin
Differin




TOP THANKED CONTRIBUTORS



WhenItRains (10), ClearSkinRomy (6), mmisty (5), poozers (3), jonnstar (3), LitS917 (2), lisamariemoon (2), ladybud (2), crookedhearts (2), MSNik (2)

Site Wide Totals

teteri66 (1139), MSJayhawk (942), Apollo123 (859), janewhite1 (823), Titchou (773), Gabriel (743), ladybud (667), sammy64 (666), midwest1 (655), BlueSkies14 (610)



All times are GMT -7. The time now is 01:52 AM.



Site owned and operated by HealthBoards.com™
Copyright and Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!